Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 27, NWS Charleston, WV

March 19, 20124 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Mar 19, 2012, 4:11 AM EDT for 4 counties in West Virginia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 19, 2012, 4:11 AM EDT (08:11 UTC)
Expired
Mar 19, 2012, 5:00 AM EDT
In force
49 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Roane County, WV

The radar

The Charleston,WV radar (KRLX), 71 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 8.2 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 242 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
242 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS51 KRLX 190811
SVRRLX
WVC007-013-015-087-190900-
/O.NEW.KRLX.SV.W.0027.120319T0811Z-120319T0900Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
411 AM EDT MON MAR 19 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BRAXTON COUNTY IN WEST VIRGINIA...
  SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN CLAY COUNTY IN WEST VIRGINIA...
  ROANE COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF SPENCER...

* UNTIL 500 AM EDT

* AT 410 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTH OF SPENCER...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AMMA...WALLBACK...BIG OTTER AND GASSAWAY.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
26 AND 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN WILL ALSO FALL FROM THIS SEVERE THUNDERSTORM...AND
WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES
AND SMALL STREAMS.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3853 8083 3851 8088 3849 8085 3844 8087
      3843 8090 3864 8147 3881 8138 3867 8077
TIME...MOT...LOC 0811Z 291DEG 23KT 3869 8131

$$
3 follow-up statements
963 
WWUS51 KRLX 190833
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
433 AM EDT MON MAR 19 2012

WVC007-013-015-087-190900-
/O.CON.KRLX.SV.W.0027.000000T0000Z-120319T0900Z/
CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
433 AM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHEASTERN ROANE...SOUTHWESTERN BRAXTON...SOUTHEASTERN CALHOUN
AND NORTHERN CLAY COUNTIES...

AT 428 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TARIFF...OR 14 MILES NORTHWEST OF CLAY...MOVING EAST AT
25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHLOE...WALLBACK...NICUT...BIG OTTER...NEBO...IVYDALE...SERVIA...
WILSIE...STRANGE CREEK...FRAMETOWN...HARRISON...WIDEN AND GASSAWAY

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
26 AND 55.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8083 3851 8088 3849 8085 3844 8087
      3843 8090 3859 8132 3876 8116 3867 8077
TIME...MOT...LOC 0833Z 291DEG 23KT 3864 8114

$$
520 
WWUS51 KRLX 190846
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 AM EDT MON MAR 19 2012

WVC013-087-190855-
/O.CAN.KRLX.SV.W.0027.000000T0000Z-120319T0900Z/
CALHOUN WV-ROANE WV-
446 AM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ROANE AND
SOUTHEASTERN CALHOUN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
SOUTHEAST OF THESE COUNTIES....AND SEVERE WEATHER IS NOT LONGER 
ANTICIPATED.  THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED. 

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8083 3851 8088 3849 8085 3844 8087
      3843 8090 3854 8118 3858 8112 3867 8104
      3872 8098 3867 8077
TIME...MOT...LOC 0845Z 291DEG 23KT 3861 8105

$$

WVC007-015-190900-
/O.CON.KRLX.SV.W.0027.000000T0000Z-120319T0900Z/
CLAY WV-BRAXTON WV-
446 AM EDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHWESTERN BRAXTON AND NORTHERN CLAY COUNTIES...

AT 442 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR BIG
OTTER...OR 11 MILES NORTH OF CLAY...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
IVYDALE...SERVIA...WILSIE...STRANGE CREEK...FRAMETOWN...HARRISON AND
GASSAWAY

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
37 AND 55.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8083 3851 8088 3849 8085 3844 8087
      3843 8090 3854 8118 3858 8112 3867 8104
      3872 8098 3867 8077
TIME...MOT...LOC 0845Z 291DEG 23KT 3861 8105

$$
578 
WWUS51 KRLX 190856
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
456 AM EDT MON MAR 19 2012

WVC007-015-190906-
/O.EXP.KRLX.SV.W.0027.000000T0000Z-120319T0900Z/
CLAY WV-BRAXTON WV-
456 AM EDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BRAXTON AND
NORTHERN CLAY COUNTIES WILL EXPIRE AT 500 AM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS 
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE 
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER THE 
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3853 8083 3851 8088 3849 8085 3844 8087
      3843 8090 3854 8118 3858 8112 3867 8104
      3872 8098 3867 8077
TIME...MOT...LOC 0856Z 291DEG 23KT 3858 8097

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 3:10 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Mar 19, 3:10 AM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
310 AM EDT MON MAR 19 2012

.SYNOPSIS...
LINGERING SHOWERS AND STORMS DIMINISHING IN COVERAGE THIS MORNING.
RIDGING ALOFT WITH WARM AND SLIGHTLY DRIER AIR BUILDS THIS AFTERNOON
THROUGH THURSDAY. ANOTHER LOW PRESSURE SYSTEM FRIDAY AND SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
CONVECTION CONTINUED TO DEVELOP ALONG OUTFLOW BOUNDARIES FROM
OVERNIGHT CONVECTION...ACROSS THE NORTHERN THIRD OF THE AREA. EXPECT
THIS ACTIVITY TO DIMINISH IN COVERAGE AND INTENSITY DURING THE
MORNING HOURS.

UPPER LEVEL RIDGE WILL DEVELOP TODAY...TO BRING RELATIVELY DRIER AIR
AND PERIODS OF SUNSHINE. HOWEVER...THE ABUNDANT LOW LEVEL MOISTURE
CONTINUES IN PLACE THROUGH TONIGHT...AND DIURNAL LOW LEVEL CUMULUS
COULD DEVELOP THIS AFTERNOON.

EXPECT CONDITION TO IMPROVE TONIGHT...WITH POSSIBLE PATCHY DENSE FOG
ALONG RIVER VALLEY AND AREAS THAT RECEIVED RAIN OVERNIGHT...WHERE
THE SKY CLEARS.

MET AND MAV NUMBERS VERY CLOSE THROUGH TONIGHT. USED A BIAS
CORRECTED MOS FOR HIGHS AND LOWS THROUGH THE PERIOD AS IT HAS BEEN
VERIFYING THE BEST.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THIS PERIOD WILL BE DOMINATED BY A DIRTY-ISH 500 MB RIDGE...
BRINGING CONTINUED ABOVE NORMAL TEMPS THROUGH MID WEEK. MODELS
INDICATE THE RIDGE AXIS WILL STALL OUT AND REMAIN JUST WEST OF OUR
CWA. WITH THIS PATH ANY WEAK WAVES SLIDING DOWN OFF THE RIDGE WILL
MOVE OVER THE WV MOUNTAINS. THIS IS ALSO WHERE THE NAM INDICATES
THERE WILL BE A LITTLE SHEAR AND LOW-LEVEL CONVERGENCE...WHICH
SHOULD BE ENOUGH TO KICK OFF DIURNAL CONVECTION BOTH TUESDAY AND
WEDNESDAY.

MODELS SPREADS ON MAX AND MIN TEMPS ARE MINIMAL THROUGH THE
PERIOD...AND COMPARED WELL WITH INHERITED FORECAST. THUS MADE NO
MAJOR CHANGES TO FORECAST TEMPS...JUST A DEGREE HERE AND THERE.
HIGHS FOR THE LOWLANDS WILL BE IN THE MID 80S...WITH 60S AND 70S IN
THE MOUNTAINS. OVERNIGHT LOWS WILL ALSO BE VERY MILD...DROPPING INTO
THE MID 50S FOR THE LOWLANDS AND UPPER 40S TO LOW 50S IN THE
MOUNTAINS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
UPPER RIDGE HOLDS OFF S/W TROF TO THE W LONG ENOUGH TO KEEP THE
WEATHER DRY THROUGH THU...SAVE PERHAPS FOR SCATTERED DIURNAL
CONVECTION.  AFTER THAT...MODEL DIFFERENCES ARISE ON TIMING OF UPPER
LOW AS IT TRACKS THROUGH A LONG WAVE RIDGE POSITION.  KEY IS TIMING
OF NORTHERN STREAM S/W ENERGY OVER TOP OF SAID RIDGE...WHICH AFFECTS
TIMING OF THE UPPER LOW AND HOW FAR N OR S IT ENDS UP AS IT
APPROACHES THE E COAST OVER THE WEEKEND.

WENT LARGELY WITH HPC ON POP AND SKY FOR TIMING...WHICH WOULD HAVE
SYSTEM APPROACHING THU NT AND FRI AND THEN MOVES THROUGH FRI NT AND
SAT.  LOOKS LIKE SYSTEM WILL BE WEAKENING AS IT APPROACHES...BUT
STILL MOISTURE LADEN...WITH PW VALUES OF BETWEEN 1.2 TO 1.35
INCHES...NOT ONLY WAY ABOVE NORMAL...BUT IN FACT IN THE 99TH
PERCENTILE...FOR THIS TIME OF YEAR.  SO ANY RAINFALL WITH SHOWERS
AND THUNDERSTORMS ASSOCIATED WITH THIS FEATURE COULD BECOME
EXCESSIVE.  WILL LEAVE WATER MENTION IN RWS BUT CONTINUE TO KEEP
OUT OF HWO FROM THIS DISTANCE...PARTICULARLY GIVEN TIMING
UNCERTAINTY.

THE WEATHER SHOULD DRY OUT AND COOL DOWN A BIT IN THE WAKE OF THIS
SYSTEM LATE IN THE WEEKEND.

MINOR CHANGES TO TEMPERATURES VIA BLENDING IN CONSALL OR BCCONSALL.
HAVE THU A LITTLE WARMER AND THEN SLOWER COOLING TREND INTO THE
WEEKEND WITH SYSTEM MOVING THROUGH.

&&

.AVIATION /07Z MONDAY THROUGH FRIDAY/...
CONVECTION...ASSOCIATED WITH A PASSING SHORTWAVE CONTINUES TO
FLARE UP ACROSS THE NORTHEAST QUADRANT OF OUR CWA TO AFFECT JUST
NORTH TO PKB...AND PERHAPS DIRECTLY AFFECTING CKB...AND EKN
THROUGH AT LEAST 09Z. IFR CONDITIONS WILL BE POSSIBLE WITH
FREQUENT LIGHTNING ALONG THE STRONGEST STORMS. GUSTY WINDS UP TO
25 KNOTS AND SMALL HAIL CAN NOT BE RULED OUT AT THESE SITES.
THEREFORE...MENTIONED ACCORDINGLY IN THEIR TAFS.

OUTFLOW BOUNDARY EVIDENT ON RADAR IMAGES TO PASS ACROSS CRW BEFORE
06Z...FOLLOWED BY ISOLATED SHOWERS OR STORMS THROUGH 07Z. THESE
ACTIVITY WILL LAST ONLY FEW MINUTES AND ITS COVERAGE IS SO SMALL
THAT IT COULD BE A HIT OR MISS ATTM. THEREFORE...JUST INCLUDED
GUSTY WINDS DURING THE FIRST HOUR.

EXPECT VFR CONDITIONS FOR THE REST OF THE NIGHT...AND MONDAY.
EXCEPT FOR PATCHY DENSE FOG IN PLACES WHERE THE SKY CLEARS
OVERNIGHT TONIGHT. CONFIDENCE IS LOW ON FOG FORMATION DESPITE HIGH
DEWPOINTS...SO LEFT IT OUT OF TAF.

BETTER CHANCES FOR CLEAR SKIES MONDAY AND MONDAY NIGHT. DENSE FOG
WILL BE POSSIBLE LATE MONDAY NIGHT MAINLY RIVER VALLEYS AND AREAS
THAT RECEIVED RAIN OVERNIGHT. THESE CONDITIONS COULD OCCUR OUTSIDE
OF THE CURRENT TAF PERIOD. THEREFORE...WILL CONSIDER INCLUDING
THEM AT 12Z ISSUANCE.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z TUESDAY...

FORECAST CONFIDENCE...HIGH.

ALTERNATE SCENARIOS: DEVELOPMENT/LOCATION OF ANY FOG LATE TONIGHT
WILL BE DEPENDENT ON THE AMOUNT OF CLEARING THAT CAN TAKE PLACE...AND
WHETHER OR NOT WINDS BECOME CALM OVERNIGHT.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                    MON 03/19/12
UTC 1HRLY       08   09   10   11   12   13   14   15   16   17   18   19
EDT 1HRLY       04   05   06   07   08   09   10   11   12   13   14   15
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  L    L    L    L    L    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  L    M    M    M    M    M    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    M    M    H    H    H    H    H    H
CKB CONSISTENCY  M    M    H    H    M    H    H    H    H    H    H    H

AFTER 06Z TUESDAY...
IFR CONDITIONS POSSIBLE UNDER PATCHY DENSE FOG RIVER VALLEYS EARLY
TUESDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/TRM/MZ
NEAR TERM...ARJ
SHORT TERM...MZ
LONG TERM...TRM
AVIATION...ARJ
Hazardous weather outlook, Mar 19, 3:48 AM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
348 AM EDT MON MAR 19 2012

KYZ101>103-105-OHZ066-083-084-086-087-VAZ003-004-WVZ005>007-013>015-
024>026-033>036-200800-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-JACKSON OH-VINTON-GALLIA-
LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
348 AM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ067-075-076-085-WVZ008>011-016>020-027>032-037>040-046-047-200800-
MORGAN-ATHENS-WASHINGTON-MEIGS-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
348 AM EDT MON MAR 19 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS MORNING ACROSS
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. LARGE HAIL AND HEAVY
RAINFALL ARE THE PRIMARY THREATS WITH ANY CONVECTION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 19, 2:39 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
239 AM EDT MON MAR 19 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0212 AM     HAIL             ATHENS                  39.31N 82.08W
03/19/2012  U1.00 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Special weather statement, Mar 19, 3:18 AM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 AM EDT MON MAR 19 2012

OHZ085-WVZ007-008-016-190745-
JACKSON WV-MASON WV-MEIGS OH-ROANE WV-
318 AM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JACKSON...NORTHEASTERN
MASON...NORTHWESTERN ROANE AND SOUTHEASTERN MEIGS COUNTIES...

AT 314 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER RACINE...
MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RIPLEY AROUND 330 AM...STATTS MILLS AROUND
340 AM AND GAY AROUND 350 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-77 BETWEEN MILE MARKERS
126 AND 150 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3889 8141 3865 8158 3888 8204 3907 8193
Local storm report, Mar 19, 3:24 AM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 AM EDT MON MAR 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0317 AM     HAIL             1 SSE FAIRPLAIN         38.74N  81.68W
03/19/2012  E0.50 INCH       JACKSON            WV   NWS EMPLOYEE

&&

EVENT NUMBER RLX1200202

JSH
Special weather statement, Mar 19, 3:28 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
328 AM EDT MON MAR 19 2012

WVZ015-016-018-027-190800-
CALHOUN WV-CLAY WV-KANAWHA WV-ROANE WV-
328 AM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KANAWHA...NORTHERN
CLAY...SOUTH CENTRAL CALHOUN AND SOUTHERN ROANE COUNTIES...

AT 324 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
SPENCER...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR LEFT HAND AROUND 340 AM...WALLBACK AROUND 350
AM AND BIG OTTER AROUND 400 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
19 AND 44.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3873 8140 3865 8101 3863 8097 3862 8098
      3861 8097 3860 8097 3858 8093 3842 8100
      3855 8147
Local storm report, Mar 19, 3:30 AM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
330 AM EDT MON MAR 19 2012

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0256 AM     HAIL             COOLVILLE               39.21N 81.87W
03/19/2012  U1.25 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Special weather statement, Mar 19, 4:05 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
405 AM EDT MON MAR 19 2012

WVZ016-018-027-190830-
CALHOUN WV-CLAY WV-ROANE WV-
405 AM EDT MON MAR 19 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLAY...ROANE AND
SOUTHERN CALHOUN COUNTIES...

AT 400 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
SPENCER...MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

THIS STORM WILL BE NEAR TARIFF AROUND 420 AM AND CHLOE AROUND 430 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
24 AND 43.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3872 8099 3867 8103 3864 8099 3846 8107
      3852 8121 3853 8120 3853 8123 3863 8150
      3882 8143

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 11:06 PM EDTSpecial Weather StatementRLXWirt39 min
Mar 18, 11:23 PM EDTSevere Thunderstorm WarningRLXJackson, Wood30 min
Mar 18, 11:44 PM EDTSpecial Weather StatementRLXRoane31 min
Mar 19, 12:13 AM EDTSpecial Weather StatementRLXBraxton32 min
Mar 19, 1:20 AM EDTSpecial Weather StatementRLXPleasants, Tyler25 min
Mar 19, 2:07 AM EDTSevere Thunderstorm WarningRLXWood38 min
Mar 19, 3:18 AM EDTSpecial Weather StatementRLXJackson27 min
Mar 19, 3:28 AM EDTSpecial Weather StatementRLXClay32 min
Mar 19, 4:05 AM EDTSpecial Weather StatementRLXRoane25 min
Mar 19, 4:41 AM EDTSpecial Weather StatementRLXCalhoun, Gilmer, Wirt34 min
Mar 19, 5:17 AM EDTSpecial Weather StatementRLXJackson, Roane28 min
Mar 19, 9:42 AM EDTSpecial Weather StatementRLXClay, Fayette, Kanawha, Nicholas2 hr
Mar 19, 4:35 PM EDTSpecial Weather StatementRLXWood25 min
Mar 19, 5:13 PM EDTSpecial Weather StatementRLXRitchie47 min
Mar 19, 5:24 PM EDTSevere Thunderstorm WarningRLXPleasants, Ritchie, Wood36 min
Mar 19, 5:59 PM EDTSpecial Weather StatementRLXTyler31 min
Mar 19, 6:29 PM EDTSpecial Weather StatementRLXDoddridge, Tyler46 min
Mar 19, 6:54 PM EDTSpecial Weather StatementRLXUpshur36 min
Mar 19, 7:03 PM EDTSevere Thunderstorm WarningRLXDoddridge, Harrison, Lewis, Upshur27 min
Mar 19, 7:43 PM EDTSpecial Weather StatementRLXBarbour32 min
Mar 19, 7:45 PM EDTSevere Thunderstorm WarningRLXBarbour, Harrison, Lewis, Randolph, Upshur45 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.